Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 44, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 6, 2008, 2:16 AM CDT for Fillmore County, Minnesota. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2008, 2:16 AM CDT (07:16 UTC)
- Expired
- Jun 6, 2008, 3:00 AM CDT
- In force
- 44 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
County Fillmore County, MN
The radar
The La Crosse radar (KARX), 78 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 2:29 AM CDT | TSTM WND DMG | 1 E Lanesboro, MN | TREE BLOWN DOWN |
| Jun 6, 2:29 AM CDT | TSTM WND GST 63 | Canton, MN | THIS REPORT CAME FROM THE MINNESOTA RWIS SENSOR AT MILE POST 2 ON US-52 |
| Jun 6, 2:34 AM CDT | TSTM WND DMG | 1 E Whalan, MN | EMERGENCY MANAGER REPORTS TREE DOWN 1E OF WHALAN. |
| Jun 6, 2:45 AM CDT | TSTM WND DMG | Rushford, MN | SEVERAL 3 TO 6 INCH DIAMETER TREE BRANCHES DOWN THROUGHOUT THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 9:14 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 265 m²/s²
- 0-3 km storm-relative helicity
- 540 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 060716
SVRARX
MNC045-060800-
/O.NEW.KARX.SV.W.0044.080606T0716Z-080606T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
216 AM CDT FRI JUN 6 2008
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 300 AM CDT
* AT 211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE ROUGHLY ALONG A LINE
EXTENDING FROM SPRING VALLEY TO LIME SPRINGS TO CRESCO...MOVING
NORTH AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PRESTON AND CANTON AROUND 225 AM...
MABEL AND CHATFIELD AROUND 230 AM...
LANESBORO AROUND 235 AM...
RUSHFORD AROUND 245 AM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
LAT...LON 4370 9243 4385 9232 4384 9174 4383 9173
4350 9173 4350 9233 4365 9246
TIME...MOT...LOC 0716Z 200DEG 53KT 4370 9236 4364 9221
4339 9206
$$
MW4 follow-up statements
000
WWUS53 KARX 060726
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
227 AM CDT FRI JUN 6 2008
MNC045-060800-
/O.CON.KARX.SV.W.0044.000000T0000Z-080606T0800Z/
FILLMORE MN-
227 AM CDT FRI JUN 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR FILLMORE COUNTY...
AT 225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE ROUGHLY ALONG A LINE
EXTENDING FROM CHATFIELD TO FOUNTAIN TO HARMONY...MOVING NORTH AT 60
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LANESBORO AROUND 235 AM...
RUSHFORD AROUND 250 AM...
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
LAT...LON 4370 9243 4385 9232 4384 9174 4383 9173
4350 9173 4350 9233 4365 9246
TIME...MOT...LOC 0727Z 200DEG 53KT 4385 9228 4379 9213
4354 9198
$$
MW000
WWUS53 KARX 060739
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
239 AM CDT FRI JUN 6 2008
MNC045-060800-
/O.CON.KARX.SV.W.0044.000000T0000Z-080606T0800Z/
FILLMORE MN-
239 AM CDT FRI JUN 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR EASTERN FILLMORE COUNTY...
AT 234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE ROUGHLY ALONG A LINE
EXTENDING FROM ST. CHARLES TO LANESBORO TO MABEL...MOVING NORTHEAST
AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RUSHFORD AROUND 245 AM...
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 2 1 8 9 4.
LAT...LON 4350 9198 4385 9232 4384 9174 4383 9173
4350 9173
TIME...MOT...LOC 0739Z 221DEG 49KT 4390 9194 4373 9181
4355 9169
$$
MW000
WWUS53 KARX 060749
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
249 AM CDT FRI JUN 6 2008
MNC045-060800-
/O.CON.KARX.SV.W.0044.000000T0000Z-080606T0800Z/
FILLMORE MN-
249 AM CDT FRI JUN 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR EASTERN FILLMORE COUNTY...
AT 247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE ROUGHLY ALONG A LINE
EXTENDING FROM LEWISTON TO RUSHFORD TO CALEDONIA...MOVING NORTHEAST
AT 56 MPH.
REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR
NO ADVANCED WARNING.
TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 2 1 8 9 4.
LAT...LON 4384 9197 4384 9174 4383 9173 4350 9173
4350 9183 4350 9190
TIME...MOT...LOC 0749Z 221DEG 49KT 4400 9181 4383 9168
4365 9157
$$
MW000
WWUS53 KARX 060758
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
258 AM CDT FRI JUN 6 2008
MNC045-060808-
/O.EXP.KARX.SV.W.0044.000000T0000Z-080606T0800Z/
FILLMORE MN-
258 AM CDT FRI JUN 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FILLMORE COUNTY
EXPIRES AT 300 AM CDT...
THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 2 1 8 9 4.
LAT...LON 4384 9197 4384 9174 4383 9173 4350 9173
4350 9183 4350 9190
TIME...MOT...LOC 0758Z 221DEG 49KT 4409 9169 4392 9157
4374 9146
$$
MWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:22 PM CDT, 10 hours 54 minutes earlier.
Area forecast discussion, Jun 5, 3:22 PM CDT, 10 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 322 PM CDT THU JUN 5 2008 .SHORT TERM...TONIGHT THROUGH SUNDAY FORECAST CONCERNS FOCUS AROUND SEVERE AND HEAVY RAIN THREAT TONIGHT...AND CONTINUED THUNDERSTORM CHANCES GOING THROUGH THE WEEKEND. SURFACE MAP THIS AFTERNOON HAD A 989MB LOW OVER NORTH CENTRAL KS WITH A WARM FRONT EXTENDING NORTHEAST THROUGH CENTRAL IA...AND THEN TO ALONG THE WI/IL BORDER. JUICY AIRMASS WORKING INTO THE REGION WITH DEW POINTS IN THE MID 60S NORTH OF THE FRONT...TO THE LOWER 70S RIGHT ALONG AND SOUTH OF THE FRONT. RADAR MOSAIC SHOWING WIDESPREAD CONVECTION FIRING ACROSS NORTHERN NEB/SD/SOUTHWEST MN ON NOSE OF COPIOUS MOISTURE TRANSPORT WHICH IS IMPINGING ON THE WARM FRONT. LATEST WATER VAPOR IMAGERY SHOWING STRONG JET STARTING TO EXIT BASE OF THE DEEP TROUGH/CLOSED LOW LOCATED OVER CO. NOSE OF THIS JET ENERGY ALSO HELPING TO FIRE THE CONVECTION ACROSS THE PLAINS INTO SOUTHWEST MN. 05.121Z GFS/NAM AND 05.09Z SREF ALL IN PRETTY GOOD AGREEMENT THROUGH THE PERIOD AS FAR AS HANDLING OF UPPER/SURFACE FEATURES. FOR TONIGHT...THE LOW OVER NORTH CENTRAL KS WILL CONTINUE TO STRENGTHEN AND MOVE NORTHEAST INTO WEST CENTRAL MN BY FRI 12Z. THIS WILL LIFT THE WARM FRONT INTO NORTHERN WI. CAPPING SOUTH OF THE WARM FRONT WILL LIKELY INHIBIT WIDESPREAD CONVECTION ACROSS SOUTHERN SECTIONS OF THE FORECAST AREA...ALONG/SOUTH OF I-90. MEANWHILE...ACROSS CENTRAL AND NORTHERN PARTS OF THE FORECAST AREA...ONGOING CONVECTION ACROSS WESTERN MN WILL LIKELY GROW EAST ALONG THE NORTHERN PERIPHERY OF THE CAP AND AMPLE MOISTURE TRANSPORT. HAVE TAILORED POP GRID TO REFLECT THIS. WITH STRENGTH OF MOISTURE TRANSPORT/0-6KM BULK SHEAR/AND MUCAPE AROUND 1500J/KG A FEW OF THE STORMS COULD BE SEVERE ALONG WITH A TORNADIC THREAT ALONG THE WARM FRONT WHERE FAVORED HELICITY WILL EXIST. THIS WOULD BE ALONG AND NORTH OF I-90 GOING INTO THE EVENING HOURS. BY MIDNIGHT...THE FRONT SHOULD BE PUSHED NORTH OF THE AREA...WHILE THE COLD FRONT FROM THE LOW PUSHES INTO WESTERN IA. LIFT AHEAD OF THE FRONT AND ERODING CAP SHOULD ALLOW CONVECTION TO RE-FIRE AHEAD OF THE FRONT. CAPE DOES DIMINISH IN THE 06-12Z TIME FRAME INTO THE 600-100J/KG RANGE...BUT 0-6KM BULK SHEAR STAYS IN THE 60-70KT RANGE. THIS MAY STILL PRODUCE A SEVERE THREAT OVERNIGHT. IN THE MEANTIME...WITH PRECIPITABLE WATER VALUES IN THE 1.5 TO 2 INCH RANGE...STORMS COULD PRODUCE SOME LOCALIZED HEAVY RAIN...SEE HYDROLOGY DISCUSSION BELOW. SHRA/TS CHANCES WILL CONTINUE INTO SATURDAY MORNING AS THE COLD FRONT CONTINUES TO PUSH EAST ACROSS THE AREA. APPEARS DRY SLOT UNDER THE DEEP LOW LIFTING THROUGH NORTHERN MN INTO CANADA WILL WORK INTO THE AREA DURING THE AFTERNOON...PUSHING THE BULK OF SHRA/TS ACTIVITY INTO EASTERN WI. TRIED TO TAILOR SKY/POP GRIDS TO REFLECT THIS. WINDS WILL BE A FACTOR FRIDAY WITH GOOD MIXING ALONG/BEHIND THE COLD FRONT. STRONG PRESSURE GRADIENT LIKELY WILL PRODUCE SOUTH TO SOUTHWEST WINDS IN THE 20-30 MPH RANGE WITH GUST AROUND 40 MPH. MAY HAVE TO CONSIDER A WIND ADVISORY BASED ON THIS. WITH ALL THE ACTIVE WEATHER GOING ON CURRENTLY...WILL HOLD OFF ISSUANCE ON THIS SHIFT...BUT WILL PASS ONTO THE EVENING/NIGHT SHIFT FOR CONSIDERATION. FOR NOW...WILL INCLUDE WINDY CONDITIONS IN UPDATED HWO THIS AFTERNOON. LOOKS LIKE A BRIEF BREAK IN THE ACTIVE WEATHER FRIDAY NIGHT AS A WEAK RIDGE OF HIGH PRESSURE DRIFT ACROSS THE AREA. BY SATURDAY...ALL THE SHORT TERM MODELS IN GOOD AGREEMENT IN BRINGING A MID-LEVEL SHORTWAVE TROUGH OUT OF ROCKIES INTO THE UPPER MIDWEST. AT THE SURFACE A SOUTHWEST TO NORTHEAST STATIONARY FRONT WILL LAY ACROSS THE AREA. CONVERGENCE ALONG THE FRONT...COUPLED WITH AMPLE MOISTURE TRANSPORT/LIFT ASSOCIATED WITH ENTRANCE REGION OF 110KT JET TO THE NORTH OF THE AREA/CAPES INCREASING INTO THE 2500-3000J/KG RANGE/0-6KM BULK SHEAR 45-55KT...WILL PRODUCE ANOTHER SEVERE THREAT ACROSS THE AREA. SHRA/TS CHANCES CONTINUE SATURDAY NIGHT INTO SUNDAY AS THE FRONT MOVES SLOWLY SOUTHEAST THROUGH THE REGION. HIGHER CAPE VALUES/AND PERSISTENT 45-55KT 0-6KM BULK SHEAR WILL CONTINUE TO PRODUCE STRONG TO SEVERE THUNDERSTORM CHANCES. .LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY 05.00Z ECMWF AND 05.12Z GFS CONTINUE TO DEPICT A VERY ACTIVE PATTERN THROUGH THE PERIOD. BOTH MODELS SHOWING A NEARLY STATIONARY FRONTAL BOUNDARY LINGERING FROM THE GREAT LAKES INTO THE CENTRAL PLAINS SUNDAY NIGHT THROUGH MONDAY NIGHT. SEVERAL MID-LEVEL SHORTWAVE TROUGHS/SURFACE LOWS WILL RIPPLE NORTHEAST ALONG THIS BOUNDARY FOR ROUNDS OF SHRA/TS ACROSS THE AREA. WITH MEAN TROUGHING STAYING OUT WEST...UPPER LEVEL JET ENERGY WILL FOCUS FROM THE PLAINS INTO THE UPPER MIDWEST. AND...WITH AMPLE AVAILABLE LOW LEVEL GULF MOISTURE... SHRA/TS CHANCES THROUGH THE REMAINDER OF THE PERIOD SEEMS WELL WARRANTED. && .AVIATION... WARM FRONT ALONG I-90 CORRIDOR FOR A PERIOD THIS AFTERNOON AND EVENING WILL ALLOW A CHANCE FOR +TSRA INITIATION INVOF KLSE AND KRST. STILL SOME UNCERTAINTY AS TO WHERE THE TSRA WOULD FORM AND THUS HAVE LEFT A WINDOW OF CB IN THE TAF BUT MAY NEED TO RAPIDLY UPGRADE IF AIRFIELDS LOOK TO BE AFFECTED. CONFIDENCE IS LOW ON EXACT INITIATION LOCATION. HAIL...WINDS TO 60 MPH...AND ISOLATED TORNADOES ARE POSSIBLE WITH THE STORMS. LATER TONIGHT...A N-S ORIENTED SQUALL LINE IS LIKELY TO COME IN FROM THE WEST. HOWEVER...IT COULD BE WEAKENING RAPIDLY AS IT MOVES IN...THEREFORE USED CB AGAIN AND DID NOT INCLUDE TSRA INTO THE TAF. SHOULD THIS LINE DEVELOP TO THE WEST...WILL UPDATE TAFS TO INCLUDE TSRA. ANY TSRA THAT FORM WITH HAVE HEAVY RAINFALL AND REDUCED VISIBILITY. .HYDROLOGY...TONIGHT THROUGH THE WEEKEND OVERNIGHT...A COLD FRONT WILL MOVE EASTWARD THROUGH WESTERN IA/MN TOWARD THE AREA. WITH PRECIPITABLE WATER VALUES IN THE 1.5 TO 2 INCH RANGE...STORMS AHEAD OF THIS FRONT WILL BE CAPABLE OF VERY HEAVY DOWNPOURS WITH LOCALIZED RAINFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE ALONG AND WEST OF A LINE FROM LAKE CITY MN SOUTHWARD THROUGH NEW HAMPTON IA. SINCE THIS HEAVY RAIN WILL BE LOCALIZED AND HARD TO PINPOINT...AND MAINLY WEST OF THE AREA THAT HAS RECEIVED HEAVY RAINFALL WEDNESDAY OVERNIGHT...WILL HOLD OFF ON ANY HEADLINES. A NEARLY STATIONARY FRONT WILL LAY UP FROM NORTHEAST TO SOUTHWEST ACROSS THE AREA SATURDAY THROUGH SUNDAY. SEVERAL DISTURBANCES ARE EXPECTED TO RIPPLE NORTHEAST ALONG THE FRONTAL BOUNDARY...PRODUCING PERIODS OF POTENTIALLY HEAVY RAINFALL. WILL HAVE TO KEEP AN EYE ON THIS SITUATION FOR FLOODING THREAT. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...DAS AVIATION..........BAUMGARDT
Hazardous weather outlook, Jun 5, 9:22 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 922 PM CDT THU JUN 5 2008 MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-061100- ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA CROSSE- MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINONA- 922 PM CDT THU JUN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... WESTERN AND CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE FOR PARTS OF THE REGION THROUGH ABOUT 11 PM...AS AN UNSTABLE...MOIST AIR MASS INTERACTS WITH A WARM FRONT. SOME STORMS COULD BE STRONG...WITH HAIL AND STRONG WINDS. A COLD FRONT IS EXPECTED TO MOVE ACROSS IOWA AND MINNESOTA OVERNIGHT...ASSOCIATED WITH A SURFACE LOW PRESSURE SYSTEM AND COLD FRONT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS FRONT. THESE STORMS WILL LIKELY BE STRONG...AND POSSIBLY SEVERE...ESPECIALLY WEST OF THE MISSISSIPPI RIVER...AND AFFECT THE LOCAL AREA FROM 11 PM OR MIDNIGHT OVER MINNESOTA...THROUGH 4 OR 5 AM OVER WISCONSIN. DAMAGING WINDS AND BRIEF HEAVY RAINS ARE THE PRIMARY THREATS...BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE STORM POTENTIAL WILL CONTINUE INTO FRIDAY MORNING...MAINLY EAST OF THE MISSISSIPPI RIVER...BEFORE ENDING BY NOON. WINDS WILL BE QUITE STRONG FRIDAY AS WELL WITH MANY AREAS EXPERIENCING GUSTS OF 30 TO 40 MPH. THUNDERSTORM CHANCES CONTINUE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. IT APPEARS THERE WILL BE ENOUGH INSTABILITY SATURDAY AND SUNDAY FOR SEVERE WEATHER POTENTIAL. HEAVY RAINFALL FROM THE VERY MOIST AIR MASS IN PLACE COULD ALSO LEAD TO FLOOD PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION STILL APPEARS LIKELY OVERNIGHT ALONG AND NORTH OF THE I-90 CORRIDOR...ESPECIALLY ACROSS MINNESOTA. IN ADDITION... RAINFALL REPORTS WOULD BE APPRECIATED OVER THE NEXT COUPLE DAYS...AND SHOULD THE THREAT OF FLOODING MATERIALIZE...REPORTS OF RIVER LEVELS WOULD ALSO BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ008>011-018-019-029-030-WIZ054-055-061-061100- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD- MITCHELL-RICHLAND-WINNESHIEK- 922 PM CDT THU JUN 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...TONIGHT A COLD FRONT IS EXPECTED TO MOVE ACROSS IOWA AND MINNESOTA OVERNIGHT...ASSOCIATED WITH A SURFACE LOW PRESSURE SYSTEM AND COLD FRONT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS FRONT. THESE STORMS WILL LIKELY BE STRONG...AND POSSIBLY SEVERE...ESPECIALLY WEST OF THE MISSISSIPPI RIVER...AND AFFECT THE LOCAL AREA FROM 11 PM OR MIDNIGHT OVER NORTHEAST IOWA...THROUGH 4 OR 5 AM OVER WISCONSIN. DAMAGING WINDS AND BRIEF HEAVY RAINS ARE THE PRIMARY THREATS...BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE STORM POTENTIAL WILL CONTINUE INTO FRIDAY MORNING...MAINLY EAST OF THE MISSISSIPPI RIVER...BEFORE ENDING BY NOON. WINDS WILL BE QUITE STRONG FRIDAY AS WELL WITH MANY AREAS EXPERIENCING GUSTS OF 30 TO 40 MPH. THUNDERSTORM CHANCES CONTINUE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. IT APPEARS THERE WILL BE ENOUGH INSTABILITY SATURDAY AND SUNDAY FOR SEVERE WEATHER POTENTIAL. HEAVY RAINFALL FROM THE VERY MOIST AIR MASS IN PLACE COULD ALSO LEAD TO FLOOD PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS EVENING. SPOTTER REPORTS TOWARD MORNING WOULD BE HELPFUL SHOULD THE LINE OF THUNDERSTORMS SHIFT THROUGH AFTER 3 AM. IN ADDITION...RAINFALL REPORTS WOULD BE APPRECIATED OVER THE NEXT COUPLE DAYS...AND SHOULD THE THREAT OF FLOODING MATERIALIZE...REPORTS OF RIVER LEVELS WOULD ALSO BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. MW
In the hours before
Local storm report, Jun 6, 2:00 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
200 AM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 AM TSTM WND GST 2 S FREDERICKSBURG 42.94N 92.20W
06/06/2008 M50 MPH CHICKASAW IA LAW ENFORCEMENT
&&
04Local storm report, Jun 6, 2:03 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
203 AM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM TSTM WND GST CHARLES CITY 43.07N 92.68W
06/06/2008 M59 MPH FLOYD IA AWOS
&&
04The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:24 AM CDT | Severe Thunderstorm Warning | ARX | Houston | 66 min |
| Jun 6, 7:05 AM CDT | Wind Advisory | ARX | Dodge, Fillmore, Mower, Olmsted | 11 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.